Users Online: 1972
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 

 Table of Contents  
LETTER TO EDITOR
Year : 2013  |  Volume : 2  |  Issue : 2  |  Page : 82

Dizziness, lacunar infarction, thrombocytopenia in a cancerous patient


1 Maefahlaung University Hospital, Bangkok, Thailand
2 Visiting University professor, Hainan Medical University, China

Date of Web Publication15-Apr-2013

Correspondence Address:
Kamon Chaiyasit
Maefahlaung University Hospital, Bangkok
Thailand
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2278-330X.110497

Rights and Permissions

How to cite this article:
Chaiyasit K, Wiwanitkit V. Dizziness, lacunar infarction, thrombocytopenia in a cancerous patient. South Asian J Cancer 2013;2:82

How to cite this URL:
Chaiyasit K, Wiwanitkit V. Dizziness, lacunar infarction, thrombocytopenia in a cancerous patient. South Asian J Cancer [serial online] 2013 [cited 2019 Oct 23];2:82. Available from: http://journal.sajc.org/text.asp?2013/2/2/82/110497

Sir,

Dizziness in a cancerous patient receiving anticancer drug is common, however, it sometimes can be a case of hidden serious problem. Here, the author presents a case of male patient suffering from liver tumor and on anticancer therapy by ninotuzumab infusion (he had previously history of receiving surgical management, radiotherapy, chemotherapy by capecitabine but all were not done during the present illness). The complaint of this patient is a sudden developed of dizziness symptom with blurred vision within one day. This case firstly got the symptomatic treatment for the dizziness symptoms. However, the persistence of dizziness symptoms could be observed. Finally, in the next week, the case was performed Computerized Tomography (CT) scan and many minute lacuna infarctions can be seen. It is believed that the neurological aberration in this case might be due to lacuna infarction. After retrospectively review on this case, the patient had continuous of thrombotic thrombocytopenic problem (diagnosed by abnormal platelet in complete blood count and blood smear without abnormality in bone marrow, confirmed by consultant expert in hematopathologist), which can be a possible underlying etiology for infarction in this case. It can be seen that the "dizziness" can be a problem due to hidden neurological disorder in the cancerous patient and this should not be overlooked. Nevertheless, in this case, the manifestation of idiopathic thrombocytopenic purpura (ITP) is only low platelet without overt bleeding. In this case, there is also no other thromboembophilic phenomenon. Indeed, it is reported that "Cerebral infarcts in cancer patients tended to be embolic and multiple" [1] and "Patients with gastrointestinal (GI) cancer were particularly susceptible to embolic infarction. [1]" Also, it should finally suggested that early CT scan is recommended for managing the change of visual acuity in the cancerous patients.

 
  References Top

1.Hong CT, Tsai LK, Jeng JS. Patterns of acute cerebral infarcts in patients with active malignancy using diffusion-weighted imaging. Cerebrovasc Dis 2009;28:411-6.  Back to cited text no. 1
    




 

Top
 
 
  Search
 
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
Access Statistics
Email Alert *
Add to My List *
* Registration required (free)

 
  In this article
References

 Article Access Statistics
    Viewed885    
    Printed28    
    Emailed0    
    PDF Downloaded138    
    Comments [Add]    

Recommend this journal